Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Xin Zhou, Professor

Contact Info:
Office Location:  109 Physics
Office Phone:  (919) 660-2842, +9 (196) 602-8000
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~zhou

Education:

Ph.D.in Mathematics, 1988, University of Rochester M.S.in Physics, 1982, Chinese Academy of Sciences (Institute of Physics)
Research Interests: Partial Differential Equations and Integrable Systems

Professor Zhou studies the 1-D, 2-D inverse scattering theory, using the method of Riemann-Hilbert problems. His current research is concentrated in a nonlinear type of microlocal analysis on Riemann-Hilbert problems. Subjects of main interest are integrable and near intergrable PDE, integrable statistical models, orthogonal polynomials and random matrices, monodromy groups and Painleve equations with applications in physics and algebraic geometry. A number of classical and new problems in analysis, numerical analysis, and physics have been solved by zhou or jointly by zhou and his collaborators.

Curriculum Vitae
Recent Publications   (More Publications)

  1. B. Rider and X. Zhou, Janossy densities for unitary ensembles at the spectral edge, IMRN (2008)
  2. with K. T.-R. McLaughlin, A. H. Vartanian, Asymptotics of Coefficients of Recurrence Relations, Hankel Determinants Ratios, and Root Products Associated with Orthogonal Laurent Polynomials with Respect to Varying Exponential Weights, journal Acta Applicandae Mathematicae, vol. 100 (2008), pp. 39-104
  3. with K. McLaughlin , A.H. Vartanian, Asymptotics of Orthogonal Laurent Polynomials of Odd Degree with Respect to Varying Exponential Weights, Constructive Approximation, vol. 27 (2008), pp. 149-202
  4. K. T.-R. McLaughlin, A. H. Vartanian, and X. Zhou, Rational functions with a general distribution of poles on the real line orthogonal with respect to varying exponential weights, Math. Phys. Anal. Geom. (Accepted, 2008)
  5. with A. Tovbis and S. Venakides, Semiclassical focusing nonlinear Schroedinger equation I: Inverse scattering map and its evolution for radiative initial data, IMRN (2007)
Conferences Organized

  • Special session on Random Matrices, XXIII International Conference of Differential Geometric Methods in Theoretical Physics, August, 2005  
  • SIAC-SIAM mini-symposium 10/1/2004, ORGANIZER, December 2004  
  • NSF- AMS Summer Conference Snowbird UT, organizer, June 2003  

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320